MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; EXTERNAL CSF DRAINAGE

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; EXTERNAL CSF DRAINAGE
Catalog Number INS5010
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during placement of a dse (drainage system extension) catheter under sterile conditions, three punctures were performed.And the epidural space was identified at the l3-l4 level.Cerebrospinal fluid (csf) outflow under pressure was observed, consistent with the patient's known subarachnoid hemorrhage (sah).The mandrel-reinforced catheter was advanced without difficulty, and the introducer needle was removed uneventfully.Upon removal of the mandrel, the mandrel fractured, with the braided wires unraveling and two wires snapping, resulting in damage to the distal portion of the catheter.The mandrel was fully removed; the distal 10-12 cm appeared intact on inspection.As a precaution, the physician cut the catheter at the level of the fissure/break before connecting the catheter to the csf drainage collection system using the provided connector.The catheter was wet but not fully primed with fluid prior to use.The mandrel was not wrapped around the operator's fingers or hand during withdrawal.The incident resulted in a significant increase in procedure time of approximately 1 hour.However, no patient injury was reported.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
EXTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24742094
Report Number2648988-2026-00010
Device Sequence Number18433235
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Device Lot Number7564266
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown